Advertisement

Indépendance conditionnelle et uniformité pour les lois fortes des grands nombres dans les espaces de Banach

  • E. Menard
  • J. P. Raoult
Article
  • 27 Downloads

Summary

A. Beck has given an “uniform” strong law of large numbers for families of mutually symmetric and uniformly essentially bounded sequences of centered random variables, with values in (k, ɛ)—B-convex spaces. We show that, without any limitation on the Banach spaces, the technique used by A. Beck allows to replace, in strong law of large numbers making use of conditions bearing on essential bounds, the hypothesis of independence by an hypothesis called conditional-independence-and-centering, which is weaker than both hypothesis of independence and of mutual symmetry; moreover, in several cases, one gets “uniform” strong laws of large numbers (for families of conditionally-independent-and-centered sequences). The results we get are compared with recent results of G. Pisier, obtained with “type p spaces” techniques.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliographie

  1. 1.
    Beck, A.: On the strong law of large numbers. Ergodic theory, Proc. Inst. Sympos. New Orleans, F.B. Wright, ed. 21–53 (1961)Google Scholar
  2. 2.
    Beck, A.: Conditional independence. Z. Wahrscheinlichkeitstheorie verw. Gebiete, 33, 253–267 (1976)Google Scholar
  3. 3.
    Beck, A., Giesy, D.P.: P-uniform convergence and a vector valued strong law of large numbers. Trans. Amer. Math. Soc. 147, 541–559 (1970)Google Scholar
  4. 4.
    Chatterji, S.D.: Comments on the Martingale Convergence theorem. Symposium on probability methods in Analysis, Lecture notes in Mathematics, 31. Berlin-Heidelberg-New York: Springer 1967Google Scholar
  5. 5.
    Day, M.M.: Normed linear spaces (3rd edition). Berlin-Heidelberg-New York: Springer 1973Google Scholar
  6. 6.
    Giesy, D.P.: On a convexity condition in normed linear spaces. Trans. Amer. Math. Soc. 125, 114–146 (1966)Google Scholar
  7. 7.
    Giesy, D.P.: Strong law of large numbers for independent sequences of Banach space valued random variables. Probability in Banach spaces, Oberwolfach 1975. Lecture notes in Mathematics 526, 89–99. Berlin-Heidelberg-New York: Springer 1976Google Scholar
  8. 8.
    Hoffmann-Jørgensen, J., Pisier, G.: The law of large numbers and the central limit theorem in Banach spaces. Ann. Probability 4, 587–599 (1976)Google Scholar
  9. 9.
    Loeve, M.: Probability theory. New York: Van Nostrand 1960Google Scholar
  10. 10.
    Parthasarathy, K.R.: Probability measures on metric spaces. New York-London: Academic Press 1967Google Scholar
  11. 11.
    Pisier, G.: B-convexity, super-reflexivity and the “three space problem”. Proceedings of the Conference on random series, convex sets and the geometry of Banach spaces, Aarhus Oct. 1974, Various publication series, Aarhus University (1975)Google Scholar
  12. 12.
    Pisier, G.: Communication privée à A. Beck, citée dans A. Beck, Cancellation in Banach spaces, Probability in Banach spaces, Oberwolfach 1975. Lecture notes in Mathematics 526, 13–20. Berlin-Heidelberg-New York: Springer 1976Google Scholar
  13. 13.
    Pisier, G.: Communication privée à E. Ménard et J. P. Raoult. Ecole Polytechnique, Palaiseau, France. Le 30 nov. 1976Google Scholar

Copyright information

© Springer-Verlag 1978

Authors and Affiliations

  • E. Menard
    • 1
  • J. P. Raoult
    • 1
  1. 1.Laboratoire de Probabilités et Statistique de l'Université de RouenMont Saint Aignan

Personalised recommendations